MAUDE Adverse Event Report: ON-X LIFE TEHCNOLOGIES, INC. ON-X PROSTHETIC HEART VALVE; MECHANICAL HEART VALVE

ON-X LIFE TEHCNOLOGIES, INC. ON-X PROSTHETIC HEART VALVE; MECHANICAL HEART VALVE
Model Number ONXAE
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/29/2014
Additional Manufacturer Narrative
None of the options apply to this situation.This is being treated as though an adverse event has occurred, and it has not been corrected through a re-operation.The valve has not been returned because it remains implanted in the patient.
 
Event or Problem Description
Patient contacted on-x by email on (b)(6) 2016, expressing concern that his cardiologist had apparently done a follow-up echo and diagnosed that he had 2 leaks around the newly-implanted valve at 1 week post-op.He stated his surgeon did not agree, and he has sought a second opinion from mayo clinic, on his own initiative.He was concerned because it appeared to him that he might have to undergo a re-operation.The patient was requesting the intervention of onxlti with his medical providers.Onxlti attempted to have the patient authorize release of his medical records associated with the leak diagnosis.The patient appears to be asymptomatic relative to a paravalvular leak (pvl) diagnosis.Onxlti was pursuing the records/echos so that they could be read by an independent medical expert to see if the characteristic leakage jets associated with the pivot washing (an intentional designed-in feature of the on-x valve) were possibly being mistaken for pvl.However, the patient has not been responsive to our requests for approval to release the records.The valve remains implanted.This is being reported because a pvl event may have occurred.Pvl is an expected adverse event, formally defined to be valve-related and reportable per aats/sts guidelines, it is among the objective performance criteria listed in the heart valve standard iso 5840, and it is listed in the ifu among the adverse events possible for a heart valve patient.

Brand Name
ON-X PROSTHETIC HEART VALVE
Common Device Name
MECHANICAL HEART VALVE
Manufacturer (Section D)
ON-X LIFE TEHCNOLOGIES, INC.
1300 e. anderson ln
bldg b
austin TX 78752
MDR Report Key5596879
Report Number1649833-2016-70023
Device Sequence Number309793
Product Code DYE
UDI-Device Identifier00851788001419
UDI-Public00851788001419
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 04/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/20/2016
Device Model NumberONXAE
Device Catalogue NumberONXAE-25
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2016
Initial Report FDA Received Date04/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age43 YR